As discussed in the patient and caregiver section on cancer after transplant, skin cancer is the leading cause of malignancy post-transplant. In addition to this, the use of medications like steroids can impair the ability of skin and wounds to heal properly, leading to a greater risk of infection in wounds. This means as a transplant patient, you must be extra vigilant when it comes to skin care and surveillance.
You may experience bouts of dry skin. Use a mild soap without perfume or deodorants. To soften your skin, use a lotion without a scent such as Lubriderm or Aveeno skin lotion or another over-the-counter skin lotion you prefer.
Some patients develop acne from use of steroids. To control acne, wash your face and other affected areas at least three times a day with a mild, unscented soap, and always use a fresh, clean washcloth. Do not rub or scrub, as this will only increase the irritation. Also, do not touch the affected areas. If these measures do not work satisfactorily, contact your dermatologist or transplant team and they may recommend an acne cream that is safe for you to use.